Types of Medications That Can Cause Hair Loss

Sep 3, 2016 | | Say something

If your hair is starting to thin out and you’re trying to figure out why, maybe you should be looking at the medications that you take on a daily basis. Many common medications have been linked to hair loss and we’re here to help you identify a few of the different types and include a few examples within each type.

The type of hair loss that commonly occurs due to medications is called telogen effluvium or “temporary hair loss”.

Anticoagulants

Warfarin is a prime example in this case. Hair loss is a known side effect of this medication, but it hasn’t been studied very well to find out why. For whatever reason, mild hair loss seems to be common in people who take warfarin and can start within a few weeks or months of beginning to use it. Once the use of warfarin has ended, however, it’s been found that it can definitely be reversed.

At least one study has shown that Coenzyme-Q10 at 30mg per day managed to reverse the hair loss in at least 2 people, despite the fact that they continued to take warfarin.

Beta blockers

Blood pressure medications such as atenolol can cause hair loss, as well.

Allopurinol

Allopurinol, a gout medication, has been definitively linked to hair loss and it is listed as a side effect.

Vitamin A

Too much vitamin A has been prove to cause hair loss, but when the body stops receiving too much of it, the hair returns. Overdosing on vitamin A would normally require intaking double your daily recommended value.

Hormones

Whether you’re talking about female or male hormones, both types can cause hair loss. This includes things such as birth control and hormone replacement therapy; they can both lead to changes in your body that will cause your hair to fall out. Female pattern baldness is generally linked to birth control pills, progesterone, and estrogen supplements.

Antidepressants

Medications such as Prozac, Zoloft, and Paxil are known to cause telogen effluvium (which is temporary hair loss). Temporary hair loss like this occurs when your body is stressed; believe it or not, antidepressants stress your body out. The good news about this is that most of the time, the hair will grow back after about 6 months of non-use.

Anti-convulsants

Anti-seizure medications can also cause temporary hair loss like this. Trimethadione and valproic acid are 2 that specifically are known to cause this effect.

The good news is if your hair does not come back after getting off of the drugs, there is a product called ZX42 hair loss regrowth formula that has had results that are nothing short of amazing and massive reviews and is natural, rather than pharmaceutical in nature.

Posted in: Health

Leave a Reply

Your email address will not be published. Required fields are marked *

css.php